The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Any ideas how long you should wait before increasing meds?

Hi everyone,

Hoping to get some advice on upping my Amitriptyline to 30mg? I am kind of left to my own devices as GP says its fine to keep going but after a couple of really rough days I am keen on increasing as soon as!
I have had really bad motion sickness in the car yesterday and felt so dizzy, then migraine follows. Heavy pressure head/eyes I wouldn’t want to attempt a car journey today! :pensive:

So I have been on 25mg since the 16th of this month (11 days) is this a suitable amount of time to be increasing to 30mg? :crossed_fingers:

Any ideas much appreciated!! :two_hearts:

1 Like

I don’t take them but understand increased symptoms occur on each increase with ADs so perhaps it’s best to wait until you once again settle to baseline. Wouldn’t think there’s a hard n fast rule. I was told to increase every 5th day on Propranolol but that’s different drug class and doesn’t give same sort of problem. Read some only increase monthly on Ami. What interval have you used before? Helen

2 Likes

Hi ladies! As you know, my Dr said go up 10mg every week… seems that’s pretty aggressive compared to others but somehow it worked for me. Maybe why I didn’t have many side affects too? My body didn’t have time to calibrate to that dose. It’s all so confusing! Hope you have a better day Kirsty! :sparkling_heart:

1 Like

Thanks for your response Helen!

Yep, reckon you’re on to something… this seems to have been winding up for a few weeks now so I am happy to increase to see how far I can take it. I shall wait until I am more stable in that case! :+1:t3: mad hayfever sneezing this morning and a dose of your miracle med… all gone!:star_struck::star_struck:

3 Likes

Hey Reneè!

Had such an uncomfortable day :confounded:
I am only going up in 5mg increments so hopefully that wont cause too much trouble :+1:t3:
Probs best I wait for a more stable day to increase on. My neuro actually said we will go up in 10’s but its not her that has to endure the side effects is it?! :see_no_evil:

Thanks for your reply!! :two_hearts:

2 Likes

Hey lovely

So sorry your not feeling too well! I was told you can go up 10mg every 3 weeks so def keep going up and hopefully you get more relief :blush::heart:

1 Like

The risk with this is you are presumably cutting the pills? That may mess with their release behaviour and I found you can actually get a numb tongue if the drug starts to be absorbed in the mouth.

1 Like

Hey Amy!

Thank you for your reply!!
Oh thats great to know! I am just hoping to start getting some relief soon! :crossed_fingers::crossed_fingers:
I will mark that in my calendar and hopefully by then I will feel a little better! Hope you’re well? :two_hearts:

1 Like

Hi James,

Haven’t had to yet as the 25mg are in 1 while but when it comes to 30mg yes, I will need to.
I remember when I first started on 10mg I drank some tea with it and it must have started dissolving on my tongue and yes it did feel a little numb! Thanks for the heads up!
I will have to swig it fast!! :flushed::slightly_smiling_face:

1 Like

Um. could be why the enclosed PIL with most pills says to take with ‘A drink/glass of water? Cold water presumably is what they mean, and it all goes down quickly in the one swig. Those leaflets do have their uses.

Just wondering about the increases. Is it the amount increased or just the fact it is an increase (sensitive migraine type brain? Doesn’t appreciate change?) that causes the problems. Helen

1 Like

Yep, should have been water I think? :flushed: oops! I know now for next time :wink:

I should think its the sensitive migraine brain? I mean 5mg isn’t alot so I would guess it was just the little alteration… :thinking: I was hoping to keep going whilst I have the momentum, and before I get comfortable with a dose that is just taking “the edge off” rather than taking most of the edges off! :pray::upside_down_face:

Neuro did say 10mg increments but I would rather do 5mg esp whilst feeling so symptomatic :confounded::confounded:

1 Like

Give it time lovely :slight_smile: I’m ok started Effexor two days ago ! X

Hi Amy

Oh!! Good luck with Ven! Let us know how you get on with it :crossed_fingers::crossed_fingers: x